MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T3-I4 R

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T3-I4 R
Model Number 02.12.T3I4R
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 10/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 15 october 2020: lot 171842: (b)(4) items manufactured and released on 25-lul-2017.Expiration date: 2022-07-16.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation: loosening of tibial baseplate in a cemented tka performed two years before.The explanted devices had been implanted as revision of previous similar components.No indication of a defect in the procedure is visible on the xrays.Aseptic loosening is a possible adverse event following tka, described in literature.No evidence of a device defect.The root cause of this event could not be determined.Other devices involved in the event: gmk-sphere 02.12.0412fr gmk-sphere tibial insert - flex s4r - 12 mm lot.174808 (k121416) batch review performed on 15 october 2020.Lot 174808: (b)(4) items manufactured and released on 14-aug-2017.Expiration date: 2022-07-19.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Second revision surgery performed after 5 months from the previous revision surgery due to the mobilization of the tibial tray.The surgeon revised the tibial tray, the liner and the patella implant.During the first revision surgery performed after 1 year and 5 months after the primary surgery, the surgeon revised the liner from 12 mm(lot 174808) to 17 mm (lot 154783) and add the patella implant due to knee instability and patellar chondropathy.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T3-I4 R
Common Device Name
TIBIAL TRAY FIXED CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10875437
Report Number3005180920-2020-00814
Device Sequence Number14281877
Product Code JWH
UDI-Device Identifier07630030827143
UDI-Public07630030827143
Combination Product (Y/N)Y
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/16/2022
Device Model Number02.12.T3I4R
Device Catalogue Number02.12.T3I4R
Device Lot Number171842
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2020
Initial Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight80